Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 207, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 7, 2008, 10:20 AM CDT for Dallas County, Polk County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 10:20 AM CDT (15:20 UTC)
- Expired
- May 7, 2008, 10:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 7, 7:33 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 071521
SVRSGF
MOC059-167-071545-
/O.NEW.KSGF.SV.W.0207.080507T1520Z-080507T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 AM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1045 AM CDT.
* AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF BOLIVAR TO MARCH...MOVING NORTHEAST AT 29 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BUFFALO BY 1035 AM CDT.
6 MILES SOUTHWEST OF URBANA BY 1045 AM CDT.
THE TOWNS OF HALF WAY...FOOSE...POLK...GOODSON...LONG LANE...
LOUISBURG...PUMPKIN CENTER...PLAD AND WINDYVILLE ARE ALSO IN THE PATH
OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3789 9286 3773 9286 3772 9285 3749 9286
3749 9307 3743 9307 3742 9310 3759 9356
3781 9329 3780 9320 3789 9319 3790 9317
TIME...MOT...LOC 1520Z 209DEG 25KT 3767 9350 3753 9313
$$
RUNNELS1 follow-up statement
000
WWUS53 KSGF 071543
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 AM CDT WED MAY 7 2008
MOC059-167-071552-
/O.EXP.KSGF.SV.W.0207.000000T0000Z-080507T1545Z/
POLK MO-DALLAS MO-
1042 AM CDT WED MAY 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR DALLAS AND POLK COUNTIES
EXPIRES AT 1045 AM CDT...
WHILE THE SEVERE STORMS HAVE MOVED OUT OF POLK COUNTY...STORMS
CONTINUE TO MOVE OVER CENTRAL DALLAS COUNTY. THESE STORMS HAVE
WEAKENED BELOW SEVERE LIMITS...BUT WILL CONTINUE TO PRODUCE WINDS TO
50 MPH AND SOME SMALL HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHERN MISSOURI.
LAT...LON 3789 9286 3773 9286 3772 9285 3749 9286
3749 9307 3743 9307 3742 9310 3759 9356
3781 9329 3780 9320 3789 9319 3790 9317
TIME...MOT...LOC 1542Z 209DEG 25KT 3780 9341 3766 9304
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:54 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 7, 5:54 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 AM CDT WED MAY 7 2008
...UPDATE TO AVIATION...
.DISCUSSION...
A COMPLEX WEATHER SCENARIO CONTINUES TO EVOLVE EARLY WEDNESDAY.
THE REMNANTS OF A CONVECTIVE COMPLEX THAT DEVELOPED OVER KANSAS WAS
SPREADING INTO PORTIONS OF CENTRAL AND SOUTHERN MISSOURI EARLY
THIS MORNING. REGIONAL RADAR AND SATELLITE SHOW OTHER LARGE
CONVECTIVE CLUSTERS ACROSS THE PLAINS THAT HAD DEVELOPED IN
RESPONSE TO A BROAD LOW LEVEL JET AHEAD OF AN UPPER LOW TRACKING
OUT OF THE DESERT SOUTHWEST.
THIS POTENT SYSTEM WILL MIGRATE NORTHEASTWARD ACROSS THE SOUTHERN
PLAINS TODAY. INCREASING UPPER DIFFLUENCE WILL OVERSPREAD THE
REGION DURING THE DAY AND INTERACT WITH A STRENGTHENING LOW LEVEL
JET TO PROVIDE AMPLE LIFT FOR WIDESPREAD CONVECTION. EXPECT TO SEE
CLUSTERS OF CONVECTION DEVELOP FROM THE SOUTHERN PLAINS INTO THE
MISSOURI VALLEY THROUGH THE DAY...AND INITIALLY BECOME FOCUSED ALONG
A DEVELOPING FRONTAL ZONE AS SEEN IN THE PROGGED 925-850 MB WIND
FIELDS. THE AXIS OF MAXIMIZED MASS CONVERGENCE WILL EXTEND FROM
THE APPROACHING UPPER LOW INTO SOUTHEAST AND CENTRAL MISSOURI BY
THIS AFTERNOON. MODEL SOUNDINGS SUGGEST VERY EFFICIENT RAINFALL
PRODUCTION WITH NEARLY SATURATED AIRMASS THROUGH 400 MB AND
PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. THE RISK OF FLASH
FLOODING WILL INCREASE DURING THE DAY PARTICULARLY FROM SOUTHEAST
KANSAS INTO THE LAKE OF THE OZARKS REGION AS REPEATED ROUNDS OF
CONVECTION ARE LIKELY TO DEVELOP.
A SURFACE LOW WILL DEVELOP OVER THE SOUTHERN PLAINS TODAY AND
TRACK INTO THE OZARKS TONIGHT WITH THE UPPER LOW. EXPECT A BAND OF
STRONG TO SEVERE CONVECTION TO DEVELOP ALONG THE ATTENDANT COLD
FRONT/DRY LINE AND SPREAD EAST INTO SOUTHERN MISSOURI LATE THIS
AFTERNOON AND EVENING. INSTABILITY WILL BE HAMPERED SOMEWHAT BY
CLOUD COVER AND ONGOING CONVECTION BUT SHEAR PROFILES WILL BECOME
MORE FAVORABLE WITH THE APPROACH OF THE UPPER LOW. MODEL SOUNDINGS
SUGGEST DAMAGING WINDS WILL BE THE PRIMARY THREAT WITHIN A LINEAR
COMPLEX THAT WILL SWEEP EAST ACROSS THE OZARK THIS EVENING.
ISOLATED TORNADOES CANNOT BE RULED OUT GIVEN THE ENHANCED LOW
LEVEL HELICITIES DUE TO BACKING LOW LEVEL WINDS AHEAD OF THE
APPROACHING SURFACE LOW AND LOW CONDENSATION LEVELS.
MEANWHILE AN AXIS OF MODERATE TO HEAVY RAINFALL IS PROGGED TO SET
UP WITHIN DEFORMATION ZONE ON THE NORTHERN SIDE OF THE UPPER LOW
TRACK. MODELS CONTINUE TO BRING THIS AXIS OF HEAVY RAINFALL ACROSS
SOUTHEAST KANSAS AND CENTRAL MISSOURI. HAVE FOLLOWED CLOSE TO HPC
AND MODEL GUIDANCE WHICH IS DEPICTING 3 TO 4 INCHES OF RAIN IN
THIS AREA. RAINFALL AMOUNT OF 1 TO 2 INCHES WILL BE MORE COMMON
FARTHER SOUTH. WHILE LOCALIZED FLOODING WILL BE POSSIBLE ANYWHERE
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS...THE GREATEST
RISK OF SIGNIFICANT FLASH FLOODING WILL AFFECT AREAS GENERALLY
NORTH OF A NEOSHO TO ROLLA LINE WHERE A FLASH FLOOD WATCH REMAINS
IN EFFECT. SERIOUS FLASH FLOODING AS WELL AS RIVER FLOODING WILL
LIKELY DEVELOP IF THE FORECAST RAINFALL AMOUNTS MATERIALIZE.
SHOWERS WILL PERSIST INTO THURSDAY MORNING AS THE UPPER LOW PULLS
AWAY. A ZONAL FLOW PATTERN WILL SET UP IN THE WAKE OF THE EXITING
LOW AND BRING ANOTHER MINOR SHORTWAVE INTO THE PLAINS THURSDAY
NIGHT. MODELS CONTINUE TO DEPICT A CONVECTIVE COMPLEX THAT WILL
DEVELOP OVER KANSAS AND MOVE INTO SOUTHWEST FRIDAY EARLY FRIDAY.
ANOTHER MORE POTENT SHORTWAVE AND ASSOCIATED FRONT WILL SWEEP
ACROSS THE REGION SATURDAY BRINGING YET ANOTHER CHANCE OF
CONVECTION.
FOSTER
&&
.AVIATION...
FOR THE 12Z TAF PACKAGE...ACTIVE WEATHER FOR THIS TAF PERIOD.
SEVERAL ROUNDS OF SHRA/TSRA WILL AFFECT THE REGION TODAY AND
TONIGHT AS A POTENT UPPER LEVEL STORM SYSTEM MOVES THROUGH THE
REGION. VIS/CIG RESTRICTIONS THIS MORNING HAVE BEEN QUITE
FLEETING WITH VFR THE CURRENT CONDITIONS. WILL LIKELY SEE A
PROLONGED PERIOD OF MVFR AS SHRA/TSRA ENTERS THE AREA...WITH
OCCASIONAL BOUTS OF IFR VIS/CIG IN HEAVIER RAINFALL. SFC LOW
PRESSURE WILL LIKELY PASS OVER OR JUST TO THE SOUTH OF BOTH
JLN/SGF AERODROMES...WINDS WILL BACK TO EAST AND SHIFT TO A
WESTERLY DIRECTION VERY LATE IN THE FORECAST PERIOD.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR MOZ055>058-066>071-077>081-088>094.
KS...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, May 7, 7:37 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 737 AM CDT WED MAY 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 737 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WIND GUSTS TO 50 MPH AND SMALL HAIL. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND POSSIBLY ISOLATED TORNADOES. TORRENTIAL RAINFALL AMOUNTS OF 2 TO 4 INCHES AND FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL INCREASE THROUGH THE DAY ACROSS THE OUTLOOK AREA. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR ACROSS SOUTHERN MISSOURI...OR SOUTH OF A LINE FROM LAMAR TO ROLLA. DISCUSSION: NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY AS A STRONG STORM SYSTEM TRACKS OUT OF THE SOUTHERN PLAINS. A FEW ELEVATED THUNDERSTORMS MAY PRODUCE SEVERE HAIL TO THE SIZE OF HALF DOLLARS DURING THE MORNING HOURS. THE POTENTIAL OF STRONG TO SEVERE STORMS WILL INCREASE LATER THIS AFTERNOON AND EVENING AS WIND SHEAR INCREASES IN ADVANCE OF THE APPROACHING STORM SYSTEM...AND SURFACE LOW PRESSURE TRACKS INTO FAR SOUTHERN MISSOURI. A LINE OF STRONG TO SEVERE STORMS WILL LIKELY MOVE OUT OF OKLAHOMA AND INTO SOUTHERN MISSOURI LATER THIS AFTERNOON AND EVENING. LOCALIZED DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...HEAVY RAINFALL WILL BECOME MORE WIDESPREAD WITH TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 44. THE POTENTIAL OF FLASH FLOODING WILL INCREASE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND SOME RIVERS MAY BE ONGOING THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY MORNING...AND AGAIN SATURDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING ACROSS FAR SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BARJENBRUCH
In the hours before
Special weather statement, May 7, 8:41 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 841 AM CDT WED MAY 7 2008 MOZ093-101-071415- NEWTON MO-MCDONALD MO- 841 AM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MCDONALD AND SOUTHEASTERN NEWTON COUNTIES UNTIL 915 AM CDT... AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOODMAN...OR 9 MILES NORTH OF PINEVILLE... MOVING NORTHEAST AT 40 MPH. ADDITIONAL STRONG STORMS WILL MOVE OUT OF NORTHEAST OKLAHOMA INTO WESTERN MCDONALD COUNTY. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. RUNNELS
Local storm report, May 7, 10:13 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM LIGHTNING PINEVILLE 36.59N 94.38W
05/07/2008 MCDONALD MO EMERGENCY MNGR
A MOBILE HOME BURNED DOWN FROM BEING STRUCK BY LIGHTNING.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:15 AM CDT | River Flood Warning | SGF | Jasper | 3 days |
| May 7, 9:42 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 12 hr |
| May 7, 9:46 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 12 hr |
| May 7, 10:26 AM CDT | Areal Flood Advisory | SGF | Greene | 2 hr |
| May 7, 12:22 PM CDT | Areal Flood Advisory | SGF | Laclede, Phelps, Pulaski | 3 hr |
| May 7, 12:55 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 23 min |
| May 7, 12:58 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 4 more | 6 hr |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Cedar | 68 hr |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Pulaski | 13 hr |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Vernon | 14 hr |
| May 7, 3:06 PM CDT | Areal Flood Advisory | SGF | Laclede, Maries, Phelps, Pulaski | 3 hr |
| May 7, 3:50 PM CDT | River Flood Warning | SGF | Jasper | 41 hr |
| May 7, 5:21 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 8 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.